Advertisement

Mathematische Annalen

, Volume 351, Issue 1, pp 1–49 | Cite as

L p estimates for non-smooth bilinear Littlewood–Paley square functions on \({\mathbb{R}}\)

  • Frédéric BernicotEmail author
Article

Abstract

In this work, we study some non-smooth bilinear analogues of linear Littlewood–Paley square functions on the real line. We prove boundedness-properties in Lebesgue spaces for them. Let us consider the functions \({\phi_{n}}\) satisfying \({\widehat{\phi_n}(\xi)={\bf 1}_{[n,n+1]}(\xi)}\) and define the bilinear operator \({S_n(f,g)(x):=\int f(x+y)g(x-y) \phi_n(y) dy}\) . These bilinear operators are closely related to the bilinear Hilbert transforms. Then for exponents \({p,q,r'\in[2,\infty)}\) satisfying \({\frac{1}{p}+\frac{1}{q}=\frac{1}{r}}\) , we prove that
$$\left\| \left( \sum_{n\in \mathbb{Z}}\left|S_n(f,g) \right|^2 \right)^{1/2}\right\|_{L^{r}(\mathbb{R})}\lesssim \|f\|_{L^p(\mathbb{R})}\|g\|_{L^q(\mathbb{R})}.$$

Mathematics Subject Classification (2000)

42B20 42B25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bilyk D., Grafakos L.: Distributional estimates for the bilinear Hilbert. J. Geom. Anal. 16(4), 563–584 (2006)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bilyk, D., Grafakos, L.: A new way of looking at distributional estimates; applications for the bilinear Hilbert transform. In: Proc. 7th Int. Conf. on Harmonic Analysis and Partial Differential Equations [El Escorial, 2004]. Collectanea Mathematica, pp. 141–169 (2006)Google Scholar
  3. 3.
    Carleson, L.: On the Littlewood–Paley Theorem. Inst. Mittag-Leffler, Report (1967)Google Scholar
  4. 4.
    Coifman R.R., Meyer Y.: On commutators of singular integrals and bilinear singular integrals. Trans. Am. Math. Soc. 212, 315–331 (1975)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Coifman R.R., Meyer Y.: Ondelettes et opérateurs III: Opérateurs multilineaires. Hermann, Paris (1991)zbMATHGoogle Scholar
  6. 6.
    Cowling M., Tao T.: Some light on Littlewood–Paley theory. Math. Ann. 321, 885–888 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Diestel G.: Some remarks on bilinear Littlewood–Paley Theory. J. Math. Anal. Appl. 307, 102–119 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Gilbert J., Nahmod A.: Bilinear operators with non smooth symbols: part 1. J. Four. Anal. Appl. 6(5), 437–469 (2000)Google Scholar
  9. 9.
    Gilbert J., Nahmod A.: L p-boundedness for time–frequency Paraproducts: part 2. J. Four. Anal. Appl. 8(2), 109–172 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Grafakos, L.: Classical and Modern Fourier Analysis. Pearson Education, USA (2004)Google Scholar
  11. 11.
    Grafakos L., Kalton N.: Some remarks on multilinear maps and interpolation. Math. Ann. 319(1), 151–180 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Grafakos L., Martell J.M.: Extrapolation of weighted norm inequalities for multivariable operators and applications. J. Geom. Anal. 14(1), 19–46 (2004)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Grafakos L., Tao T.: Multilinear interpolation between adjoint operators. J. Funct. Anal. 199(2), 379–385 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Journé J.L.: Calderón–Zygmund operators on product spaces. Rev. Mat. Iber. 1, 55–91 (1985)zbMATHGoogle Scholar
  15. 15.
    Khintchine A.: Über dyadische Brüche. Math. Zeit. 18, 109–116 (1923)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lacey M.: On bilinear Littlewood–Paley square functions. Publ. Mat. 40(2), 387–396 (1996)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Lacey M.: The bilinear maximal functions map into L p for 2/3 < p ≤ 1. Ann. Math. 151, 35–57 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Lacey, M.: Issues related to Rubio de Francia’s Littlewood–Paley Inequality. In: NYJM Monographs, vol. 2 (2007)Google Scholar
  19. 19.
    Lacey M., Thiele C.: L p estimates on the bilinear Hilbert transform. Proc. Natl. Acad. Sci. USA 94, 33–35 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Lacey M., Thiele C.: L p estimates on the bilinear Hilbert transform for 2 < p < ∞. Ann. Math. 146, 693–724 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Lacey M., Thiele C.: On the Calderón conjectures for the bilinear Hilbert transform. Proc. Natl. Acad. Sci. USA 95, 4828–4830 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Lacey M., Thiele C.: On Calderón’s conjecture. Ann. Math. 149, 475–496 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Littlewood J.E., Paley R.E.A.C.: Theorems on Fourier series and power series (I). J. Lond. Math. Soc. 6, 230–233 (1931)CrossRefGoogle Scholar
  24. 24.
    Littlewood J.E., Paley R.E.A.C.: Theorems on Fourier series and power series (II). Proc. Lond. Math. Soc. 42, 52–89 (1936)CrossRefGoogle Scholar
  25. 25.
    Littlewood J.E., Paley R.E.A.C.: Theorems on Fourier series and power series (III). Proc. Lond. Math. Soc. 43, 105–126 (1937)zbMATHCrossRefGoogle Scholar
  26. 26.
    Muscalu C., Tao T., Thiele C.: Multi-linear operators given by singular multipliers. J. Am. Math. Soc. 15, 469–496 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Muscalu C., Tao T., Thiele C.: Uniforms estimates on multi-linear operators with modulation symmetry. J. Anal. Math. 88, 255–309 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Muscalu C., Tao T., Thiele C.: L p estimates for the biest I: The Walsh case. Math. Ann. 329, 401–426 (2004)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Muscalu C., Tao T., Thiele C.: L p estimates for the biest II: The Fourier case. Math. Ann. 329, 427–461 (2004)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Rubio de Francia J.L.: A Littlewood–Paley inequality for arbitrary intervals. Rev. Mat. Iber. 1(2), 1–14 (1985)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Stein E.M.: On the functions of Littlewood–Paley, Lusin and Marcinkiewicz. Trans. Am. Math. Soc. 88, 430–466 (1958)CrossRefGoogle Scholar
  32. 32.
    Stein E.M., Weiss G.: An extension of theorem of Marcinkiewicz and some of its applications. J. Math. Mech. 8, 263–284 (1959)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.CNRS, Université Lille 1Villeneuve d’Ascq CedexFrance

Personalised recommendations